Alert archive / Nevada / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Elko, NV

January 7, 2016White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Jan 7, 2016, 8:10 AM PST for White Pine County, Nevada. It was in force for 24 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 7, 2016, 8:10 AM PST (16:10 UTC)
Expired
Jan 8, 2016, 8:11 AM PST
In force
24 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 9:45 AM PSTHEAVY SNOW 8.21 Nw Lund, NVCO-OP OBSERVER STATION LUND COOP /LUNN2/
Jan 7, 10:00 AM PSTHEAVY SNOW 6.61 Sw Ely, NVCO-OP OBSERVER STATION ELY SNOW OBSERVER /EELN2/
Jan 7, 10:00 AM PSTHEAVY SNOW 810 Ese Mcgill, NVMESONET STATION BERRY CREEK SNOTEL /BRCN2/ 9100 FT.
Jan 7, 12:33 PM PSTHEAVY SNOW 8.5Nw Lund, NV
Jan 7, 1:00 PM PSTHEAVY SNOW 119 Ssw Ely, NVMESONET STATION WARD MOUNTAIN SNOTEL /WDMN2/ 9200 FT.
Jan 7, 3:16 PM PSTHEAVY SNOW 7.21 Ne Ely, NV
Jan 7, 9:00 PM PSTHEAVY SNOW 98 Ne Mcgill, NVMESONET STATION BIRD CREEK SNOTEL /BIRN2/ 7500 FT.
Jan 8, 12:00 AM PSTHEAVY SNOW 917 W Preston, NVMESONET STATION WHITE RIVER SNOTEL /WHRN2/ 7440 FT.
Jan 8, 12:00 AM PSTHEAVY SNOW 1111 S Ely, NVMESONET STATION DEFIANCE MINES SNOTEL /DEFN2/ 9200 FT.
Jan 8, 12:00 AM PSTHEAVY SNOW 114 W Great Basin Nation, NVMESONET STATION WHEELER PEAK SNOTEL /WHPN2/ 10120 FT.
Jan 8, 12:00 AM PSTHEAVY SNOW 159 Ssw Ely, NVMESONET STATION WARD MOUNTAIN SNOTEL /WDMN2/ 9200 FT.
Jan 8, 3:00 AM PSTHEAVY SNOW 1610 Ese Mcgill, NVMESONET STATION BERRY CREEK SNOTEL /BRCN2/ 9100 FT.
Jan 8, 4:00 AM PSTHEAVY SNOW 1014 Ne Mcgill, NVMESONET STATION KALAMAZOO SNOTEL /SNV03/ 7965 FT.
Jan 8, 4:00 AM PSTHEAVY SNOW 10.81 Sw Ely, NVCO-OP OBSERVER STATION ELY SNOW OBSERVER /EELN2/
Jan 8, 5:30 AM PSTHEAVY SNOW 719 Wnw Ruth, NVMOORMAN RANCH COOP
Jan 8, 6:00 AM PSTHEAVY SNOW 8Preston, NV
Jan 8, 8:00 AM PSTHEAVY SNOW 9.71 Nw Lund, NVCO-OP OBSERVER STATION LUND COOP /LUNN2/
Jan 8, 8:00 AM PSTHEAVY SNOW 111 Nne Mcgill, NVCO-OP OBSERVER STATION MCGILL COOP /MCGN2/
Jan 8, 8:00 AM PSTHEAVY SNOW 11Baker, NVPUBLIC REPORT OF 11 INCHES OF SNOW IN BAKER AT 6400 FT.
Jan 8, 8:00 AM PSTHEAVY SNOW 11.6Ruth, NV
Jan 8, 8:00 AM PSTHEAVY SNOW 16Great Basin Nation, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 4.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2016-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2016-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS45 KLKN 071610 AAA
WSWLKN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
810 AM PST THU JAN 7 2016

NVZ031-033-038-039-071715-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-160108T0600Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
810 AM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

WITH THE STORM SYSTEM CONTINUING TO SLIDE SOUTHEAST...SIGNIFICANT
SNOW ACCUMULATIONS ARE NO LONGER EXPECTED. SNOW SHOWERS CAN BE
EXPECTED THROUGH THE DAY WITH ANY ACCUMULATION LESS THAN AN INCH.
AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

$$

NVZ035-080415-
/O.NEW.KLKN.WS.W.0001.160107T1610Z-160108T1800Z/
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
810 AM PST THU JAN 7 2016

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY.
THE WINTER WEATHER ADVISORY IN NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...8 TO 12 INCHES WITH HIGHER AMOUNTS IN THE
  MOUNTAINS.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-080415-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T1200Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
810 AM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ036-037-040-080415-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T0600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN
810 AM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-080415-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
810 AM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

FITZSIMMONS
3 follow-up statements
652 
WWUS45 KLKN 072236
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
236 PM PST THU JAN 7 2016

NVZ035-081045-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-160108T1800Z/
/O.CON.KLKN.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL... CONNORS
PASS...GREAT BASIN NATIONAL PARK
236 PM PST THU JAN 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* SNOW ACCUMULATIONS...8 TO 12 INCHES WITH HIGHER AMOUNTS IN THE 
  MOUNTAINS. 

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ036-037-040-072345-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-160108T0600Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
236 PM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE STORM SYSTEM THAT BROUGHT THE ACCUMULATING SNOW TO THE REGION
CONTINUES TO MOVE OFF TO THE SOUTHEAST. WITH THE THREAT OF
SIGNIFICANT ACCUMULTING SNOW OVER...THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED. SNOW SHOWERS WILL CONTINUE WITH ANY ADDITIONAL
ACCUMULATION TO BE LESS THAN AND INCH.

$$

NVZ041-081045-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T1200Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
236 PM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* SNOW ACCUMULATIONS...TOTAL SNOWFALL 4 TO 7 INCHES WITH LOCALLY
  HIGHER AMOUNTS.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-081045-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-160108T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
236 PM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

* SNOW ACCUMULATIONS...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
618 
WWUS45 KLKN 081015
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PST FRI JAN 8 2016

NVZ034-041-081115-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-160108T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-NORTHEASTERN NYE COUNTY-
215 AM PST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$

NVZ035-081800-
/O.CON.KLKN.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
215 AM PST FRI JAN 8 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS...1-2 INCHES OF ADDITIONAL SNOW, MAINLY EAST
  OF ELY.

* IMPACTS...SNOW COVERED ROADS WILL LEAD TO TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
688 
WWUS45 KLKN 081611
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
811 AM PST FRI JAN 8 2016

NVZ035-081715-
/O.CAN.KLKN.WS.W.0001.000000T0000Z-160108T1800Z/
WHITE PINE COUNTY-
811 AM PST FRI JAN 8 2016

...WINTER STORM WARNING IS CANCELLED...

THE STORM SYSTEM THAT BROUGHT HEAVY SNOW TO WHITE PINE COUNTY HAS
MOVED OFF TO THE EAST. ONLY LIGHT SNOW SHOWERS REMAIN...WITH
LITTLE OR NO ACCUMULATION EXPECTED. SINCE THE THREAT FOR HEAVY
SNOW HAS PASSED...THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 7, 3:12 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 7, 3:12 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
312 AM PST THU JAN 7 2016

.SYNOPSIS...A STORM SYSTEM WILL BRING WIDESPREAD SNOW TO NORTHERN
AND CENTRAL NV TODAY INTO FRIDAY WITH 2 TO 4 INCHES OF SNOW IN
MANY VALLEY LOCATIONS. ANOTHER STORM WILL BRING SNOW ON SATURDAY,
THEN HIGH PRESSURE WILL BRING MOSTLY DRY CONDITIONS SUNDAY THROUGH
THE MIDDLE OF NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH SATURDAY. BROAD UPPER LOW OVER THE
REGION WITH CENTER NEAR TONOPAH THIS MORNING AND MOVING SLOWLY
EASTWARD. MAIN IMPACTS WILL BE FELT ACROSS CENTRAL NV WHERE 2 TO 5
INCHES OF SNOW IS EXPECTED THROUGH FRIDAY MORNING. IN NORTHERN NV
GENERALLY EXPECTING 1 TO 3 INCHES OF SNOW. BY FRIDAY AFTERNOON
ONLY ISOLATED SNOW SHOWERS EXPECTED ACROSS EASTERN NV AS UPPER LOW
MOVES INTO THE FOUR CORNERS REGION. NEXT SHORT WAVE TO MOVE INTO
THE AREA SATURDAY BUT MAINLY AFFECTING THE WESTERN SECTIONS OF THE
FORECAST AREA AS THIS WAVE HEADS SOUTHEAST THROUGH CA AND WESTERN
NV.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. HIGH AMPLITUDE
RIDGE ALONG THE WEST COAST SATURDAY NIGHT WITH NORTHWEST FLOW OVER
THE GREAT BASIN. EMBEDDED SHORTWAVE ENERGY IN THE NORTHWEST FLOW
WILL BRING SOME SNOW SHOWER ACTIVITY TO PORTIONS OF NORTHERN AND
CENTRAL NEVADA INTO EARLY SUNDAY MORNING. SHOWERS WILL TAPER OFF
SUNDAY AFTERNOON ACROSS WESTERN NEVADA...HOWEVER EXPECT SOME LIGHT
SNOW TO FALL ACROSS NORTHEASTERN NEVADA THROUGH THE EARLY EVENING.
MODELS IN AGREEMENT WITH THE RIDGE AXIS DRIFTING ONSHORE SUNDAY
NIGHT INTO MONDAY WITH DRY CONDITIONS ACROSS THE CWA. AS WITH
YESTERDAYS MODEL RUNS...DISCREPANCIES ARISE MONDAY AFTERNOON WITH
RESPECT TO THE UPPER LEVEL PATTERN...AS SHORTWAVE ENERGY PUSHES INTO
NORTHERN CALIFORNIA. TRENDED POPS DOWN SLIGHTLY MONDAY NIGHT INTO
TUESDAY FROM A NEAR-CLIMO FORECAST. EVEN WITH THE UPPER LEVEL FLOW
DISCREPANCIES MODELS ARE IN GENERAL AGREEMENT WITH DRY CONDITIONS
OVER MOST OF THE CWA. THE EXCEPTION WOULD BE WESTERN HUMBOLDT COUNTY
WHERE THE ECMWF MODEL SHOWS LIGHT SNOW SHOWERS TUESDAY. RIDGE
CONTINUES TO BREAK DOWN TUESDAY NIGHT INTO WEDNESDAY ALLOWING TROUGH
ENERGY TO MOVE IN FROM THE WEST.
&&

.AVIATION...SNOW SHOWERS EARLY THIS MORNING AT ALL TERMINALS. LOW
CONFIDENCE IN TIMING OF SNOWFALL DUE TO SIGNIFICANT DISCREPANCIES IN
MODELS. IN GENERAL EXPECT SNOW TO TAPER WITH IMPROVING CIGS AND VIS
AT KWMC AND KEKO THIS MORNING...THOUGH LIGHT SHOWER ACTIVITY IS
POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON HOURS AT BOTH
LOCATIONS. SNOW SHOULD ALSO TAPER LATER THIS MORNING AT KTPH AS
NORTHWESTERLY WINDS BECOME GUSTY. LONGEST LASTING SNOWFALL ACTIVITY
IS EXPECTED AT KELY. THERE MAY BE SOME BREAKS IN THE SNOW DURING THE
MID-MORNING HOURS AT KELY...HOWEVER SNOW IS EXPECTED TO PERSIST
THROUGHOUT THE VAST MAJORITY OF THE DAY TODAY...AND INTO THIS
EVENING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY-NORTHWESTERN NYE COUNTY-SOUTH CENTRAL ELKO COUNTY-
SOUTHEASTERN ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY-SOUTHWEST ELKO COUNTY.

WINTER WEATHER ADVISORY UNTIL 10 AM PST FRIDAY FOR WHITE PINE
COUNTY.

WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NORTHEASTERN
NYE COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE.

&&

91/96/96

Nearby

Winter Storm Warnings in Nevada, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.